The benefits of the right levels of vitamin D are popularized more throughout all sorts of means of information. While there are many problems related to the deficiency of this vitamin, there are also matters that get worse if you have too much of it in your system. In the case of an overdose you need to know that consuming foods that contain vitamin D in large amounts are not responsible for it. Neither is the exposure to sunlight for a long period of time. If nature takes its course then the vitamin D absorption is ceased when there is enough of it in the organism. The cases of toxicity will occur when someone takes a high dose of supplements for prolonged time.
Symptoms of overdose
Many people who treat this deficiency with pills are not aware of the possibility of an overdose. The reality is that the calcium and vitamin D levels are interconnected. As the levels of this vitamin increase, the levels of the blood calcium will also be elevated. The problem is that too much calcium will cause hypercalcemia.
The most frequent symptoms of an overdose are:
– eating disorders: loss of appetite or anorexia
– pain in joints, muscles and bones
– irregular heartbeat
In other cases people will experience other additional signs. You may need to urinate frequently or you may feel tired all the time. Some people experience extreme thirst of feel itchy or nervous. The reality is that if there is not enough vitamin D, the health can be in serious jeopardy, but treating this deficiency on your own is not the solution. You need to actually talk to your doctor and he can prescribe the best treatment.
Besides the symptoms mentioned above there are also other signs that come up quickly because of ingesting too much of the vitamin D. In most cases, the person will start and lose weight all of a sudden. He does not want to eat and may feel nauseated all the time. Because the intake of food is diminished he will experience fatigue and also bodily weakness. In some cases severe headaches can easily occur. If you feel nervous all the time and are dehydrated, you should think about not taking that much vitamin D. However, there are also some other signs that are not that obvious but with a little bit of care you can notice them. The high levels of calcium are likely to cause high blood pressure, kidney stones and renal failure. It is most likely that these symptoms will show up at a medical checkup.
The best manner to avoid a vitamin D overdose can be to actually eat a balanced diet. You need to ingest foods of all kinds. On the other hand you should spend the appropriate amount of time in the sunlight. Only 30 minutes of exposure will solve your needs. If you do these things, you will not need to elevate the vitamin D levels in an artificial manner. This means that you will not have to take supplements and be at risk because of these pills. The problem with vitamins and supplements is that you might get an overdose with them. The truth is that everyone can get them and it is really easy to actually take them and use them. Therefore you should never take the supplements if the doctor has not recommended this. The doses need to be appropriate to your needs. The best thing is to try and change a little bit your lifestyle so that you get all the needed vitamins from your nutrition. It is much safer and your body will know when to stop.
The ones who are under a treatment for vitamin D deficiency should be very careful and check the levels of this vitamin frequently. In this way they will make sure that there is no danger of an overdose. The recommendation of most doctors is to test for this problem every 6 months. In this way you will be sure that everything is really fine. However, if you experience any of the symptoms mentioned before check it with the doctor and let him know about your problems.